ADVERTISEMENT

+ Reply to Thread
Page 9 of 17 FirstFirst ... 7891011 ... LastLast
Results 81 to 90 of 162
  1. #81
    Join Date
    Feb 2008
    Posts
    1,674
    Thanks
    1
    Thanked
    77
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    I had the mirena first inserted when ds was 6mths old. I thought it was great, 3mths of some spotting around period time then no period at all. 6mths after having it inserted I started noticing that I was coming up in a rash. It ended up covering 90% of my body and it was unbearable. Went to a dermatologist who said it was Dermatitis, but had no idea what was causing it. Gave me some cream to manage the itch and sent me on my way. The cream worked and the rash went, but after a couple of months it came back and I asked to see an allergy specialist. Worked out that after 24yrs of no skin problems and allergies I was no allergic to a whole load of things.

    I asked my Dr if the IUD had caused it and he said no. I left it that. I had it removed 18mths later when we wanted to try for No.3. 3mths after having it removed the rash dissapeared completely and I thought it was a bit suss.

    I decided to have it again after I had dd2 when she was 3mths old. 4 weeks after having it inserted dd2 weaned for no reason. I couldnt get her to feed off the breast at all - she wasnt having any bottles up until then, so there was no nipple confusion and she was a perfect 3hrly feeder and were doing wondefully. I also started being really fatigued - brought it down to a 4/5mth old bub and 2 other children, started feeling nauseated - like a constant hangover, just thought my body was run down. I also had constant lower back pain, which I asked my dr if the IUD may be out of place, had ultrasound all ok, lower back ache persisted. The rash returned and I was back on oral steroids and cream. Then 8mths after my baby was born, and feeling fine and handling my busy life I come down with depression. Was put on anti depressents and had to see a therapist. kept telling my dh, this is not like me and I have never suffered depression in my life.

    I persisted with all of the above until september last year when I had just had enough. I started doing some searching around on side effcts of the IUD that is not listed on the brochure, and forums of women came up experiencing the same symptoms as myself.

    I had it removed and within 2mths, all of the above symptoms dissapeared. I have never felt better!!

    The IUD works great for some people. Just didnt work for me other than not having a period. I wouldnt have it again.

    If its working for you, then thats great

  2. The Following User Says Thank You to 4babycinos For This Useful Post:

    KaraB  (07-03-2015)

  3. #82
    Join Date
    Dec 2009
    Posts
    704
    Thanks
    55
    Thanked
    129
    Reviews
    1
    Achievements:Topaz Star - 500 posts
    Drats!!

    Was booked in to have a Mirena put in and have decided it is not worth it now. Went off the pill 8+ years ago because of the side effects and thought this was the solution I had been looking for.

    If I couldn't handle any of the pill hormones then I don't want to risk this as I just know I would end up with all these symptoms (moody, back aches, bloating, etc) I just know my body and it's telling me this would do it to me too, now that i've read all the posts - Would try it but not worth it with a $300 price tag for my Ob to put it in if she's just going to have to take it out.

    Back to the drawing board.

  4. #83
    Join Date
    Jul 2010
    Posts
    360
    Thanks
    1
    Thanked
    8
    Reviews
    0
    I had a Mirena inserted (?) 6 weeks after the birth of my DD and had majority of the same symptoms you listed. It was terrible, I put up with it for 2 and a half years before I started putting it all together!
    I was diagnosed with PND when my daughter was 12 months old, and not wonder if it was that or the Mirena? And my OB told me it had NO side effects he was aware of...aargh!
    Having it taken out was the best thing I ever did!

  5. #84
    Join Date
    Aug 2006
    Posts
    2,152
    Thanks
    43
    Thanked
    126
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    Agh, I'm having doubts about my mirena now. I have had it for 9mths. I think I want it taken out.

    A couple of weeks ago I noticed that I sometimes can't read signs far away that I could read fine before. And faces at a distance aren't as clear as they should be. It's not all the time but definately when I'm tired. Was thinking ok I better get my eyes checked. Then the past couple of days I have had like a tension headache on the side of my head. Add to that I haven't been able to loose a single kg no matter how hard I try. I have also realised I have no appetite. I'm also wondering if I feel normal or if I'm a bit foggy (not sure if thats even the right way to describe it), sounds weird but not really sure if I'm imagining it. Just thought of the mirena tonight.

    I will be seeing my Dr but not sure if my GP can take it out or if I need to go back to my GYNO.

    Does anyone know if GP's can take them out?

  6. #85
    Join Date
    Oct 2009
    Posts
    6
    Thanks
    0
    Thanked
    0
    Reviews
    0
    The more I read The more my other symptoms match up to the Mirena. I'm on a lot of pain medication and the doctors keep saying that my symptoms are from them!!! Ha, I'm know betting it's all about the Mirena! And, the whole eyesite thing, had my eyes tested a couple of weeks ago and I need two pairs of glasses, basically I can't focus on anything and have like a stutter in my eyes, where they flicker really quickly, no vision at all. I've been depressed for years, but nothing is working anymore, have tried other drugs too.
    Back pain is another. I've put that down to constipation due to the pain medication. Again, I bet it's the Mirena.
    Can't wait to get it out tomorrow. Will let you all know the outcome.

  7. #86
    Join Date
    Aug 2006
    Posts
    2,152
    Thanks
    43
    Thanked
    126
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    I will be interrested to see how you go. I have an appointment for next tuesday with my Gyno.

    But oh my gosh I forgot about the back pain I get as it's not all the time. But there is no warning when I do suddenly get it and it's bad like sciatic (sp?) pain and it shoots down my leg.

  8. #87
    Join Date
    Feb 2006
    Posts
    56
    Thanks
    0
    Thanked
    2
    Reviews
    0
    I've had a Mirena for 16 months and have decided to have it removed. I rang the gyno this morning to make an appointment and was told by the receptionist that I will need a referral from my GP as it "may not be the right thing to remove it"!! For a start, I make the decisions about what is the right method of contraception for me, not a GP and not a Gyno. I didn't need anyone's approval to stop taking the pill or using condoms and I certainly don't need it now! I'm furious. I also can't get an appointment for five weeks.

    Has anyone had it removed by a GP? Did anyone else need a referral to return to their Gyno to get it out?!

  9. #88
    Join Date
    Feb 2006
    Posts
    56
    Thanks
    0
    Thanked
    2
    Reviews
    0
    Melt down averted. GP will remove it in a week and a half. GP staff suggested I write to the Gyno directly to complain about treatment from reception staff.

  10. #89
    Join Date
    Aug 2006
    Posts
    2,152
    Thanks
    43
    Thanked
    126
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    I'm wondering if my problems are just my eyes. As someone pointed out to me I was the only one in our family on both sides that didn't need to wear glasses. I had them checked and I'm slightly short sighted which may account for most of my problems. (My sister had the same foggyness because she wouldn't wear hers when she was younger)

    So, I have decided to wait a while longer before deciding about my mirena. I got mine for very heavy periods though so I was told it's either the mirena or a uterus ablation.

    Greengreen - That's terrible! I would definately write a letter of complaint. I did ring about getting mine out and my GP wont take them out but he doesn't put them in either. And my referral was current with my gyno so there wouldn't have been a problem. But yeah, if my referral wasn't current I would have needed a new one.

  11. #90
    Join Date
    Jan 2008
    Posts
    2,108
    Thanks
    0
    Thanked
    10
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    Hmmm Im due to have mine put in on Monday... I guess if it doesnt work then I will get it out straight away, afterall it only cost me 5 dollars


 

Similar Threads

  1. Implanon and the side effects
    By KarniF00l in forum Contraception issues
    Replies: 121
    Last Post: 29-04-2014, 02:02
  2. First vax side effects?
    By becandabub in forum Pro-Vaccination
    Replies: 4
    Last Post: 28-07-2012, 15:35
  3. Crinone side effects
    By Jenos in forum Conception & Fertility General Chat
    Replies: 0
    Last Post: 08-12-2011, 17:57

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

ADVERTISEMENT

ADVERTISEMENT

FEATURED SUPPORTER
GymbaROOGymbaROO offers activities for babies & toddlers in a fun learning centre, focussing on developmental education. ...
REVIEWS
"Made bed time less anxious"
by Meld85
My Little Heart Whisbear - the Humming Bear reviews ›
"Wonderful natural Aussie made product!"
by Mrstwr
Baby U Goat Milk Moisturiser reviews ›
"Replaced good quality with cheap tight nappies"
by Kris
Coles Comfy Bots Nappies reviews ›

ADVERTISEMENT